eISSN: 2084-9834
ISSN: 0034-6233
Reumatologia/Rheumatology
Current issue Archive About the journal Supplements Editorial board Abstracting and indexing Subscription Contact Instructions for authors
SCImago Journal & Country Rank
 
1/2013
vol. 51
 
Share:
Share:
more
 
 
abstract:
Case report

Catastrophic antiphospholipid syndrome in a patient with systemic lupus erythematosus

Ewa Wielosz
,
Maria Majdan
,
Radosław Jeleniewicz
,
Małgorzata Biskup

Reumatologia 2013; 51, 1: 73-76
Online publish date: 2013/03/05
View full text
Get citation
ENW
EndNote
BIB
JabRef, Mendeley
RIS
Papers, Reference Manager, RefWorks, Zotero
AMA
APA
Chicago
Harvard
MLA
Vancouver
 
The aim of the study was to describe two case reports of probable catastrophic antiphospholipid syndrome (CAPS) in systemic lupus erythematosus (SLE) patients, following gastrointestinal infections.

Case 1: a 53-year-old man was diagnosed with probable CAPS based on multiorgan thrombosis (pulmonary emboli, myocardial infarction, acute renal failure) and high levels of antiphospholipid antibody markers. Moreover, the patient fulfilled the SLE criteria. The symptoms developed after gastrointestinal infection. Case 2: a 48-year-old woman with long-term history of SLE and antiphospholipid syndrome, whose conditions worsened after gastrointestinal infection, was diagnosed with CAPS based on pulmonary microemboli, thrombosis of the portal vein, lower limb thrombophlebitis, and acute renal failure. Both the cases were treated with heparin, steroids in pulses, cyclophosphamide, and intravenous immunoglobulins, which resulted in subsidence of symptoms.
keywords:

antiphospholipid syndrome, systemic lupus erythematosus, catastrophic antiphospholipid syndrome







Quick links
© 2019 Termedia Sp. z o.o. All rights reserved.
Developed by Bentus.
PayU - płatności internetowe